Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2019, 6:28 PM CDT for Gonzales County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- May 9, 2019, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:30 PM CDT | HAIL 1.75 | 3 Ene Gonzales, TX | |
| May 9, 6:39 PM CDT | HAIL 2 | 6 Ese Gonzales, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3818 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted.
018
WUUS54 KEWX 092328
SVREWX
TXC177-100015-
/O.NEW.KEWX.SV.W.0104.190509T2328Z-190510T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
628 PM CDT Thu May 9 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Gonzales County in south central Texas...
* Until 715 PM CDT.
* At 627 PM CDT, a severe thunderstorm was located near Gonzales,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gonzales, Little New York, Nickle, Dilworth and Hamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2958 9721 2953 9720 2937 9733 2949 9758
2968 9750 2959 9719
TIME...MOT...LOC 2327Z 296DEG 14KT 2949 9739
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
YB2 follow-up statements
285
WWUS54 KEWX 092359
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
659 PM CDT Thu May 9 2019
TXC177-100015-
/O.CON.KEWX.SV.W.0104.000000T0000Z-190510T0015Z/
Gonzales TX-
659 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL GONZALES COUNTY...
At 659 PM CDT, a severe thunderstorm was located 8 miles west of
Moulton, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nickle, Dilworth and Little New York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2958 9721 2953 9720 2942 9729 2951 9742
2963 9732 2959 9719
TIME...MOT...LOC 2359Z 241DEG 11KT 2955 9729
HAIL...1.00IN
WIND...60MPH
$$
CP976
WWUS54 KEWX 100015
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
715 PM CDT Thu May 9 2019
TXC177-100022-
/O.EXP.KEWX.SV.W.0104.000000T0000Z-190510T0015Z/
Gonzales TX-
715 PM CDT Thu May 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GONZALES COUNTY
WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2958 9721 2953 9720 2942 9729 2951 9742
2963 9732 2959 9719
TIME...MOT...LOC 0012Z 296DEG 14KT 2953 9725
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:32 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 9, 3:32 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 332 PM CDT Thu May 9 2019 .SHORT TERM (Tonight through Saturday)... Scattered showers and thunderstorms have developed across the western parts of the CWA over the past couple of hours. A pre-frontal boundary just before the cold front has provided the initial lift for the convection. At the same time, a weak upper level disturbance is expected to push into South-Central Texas from the west. Latest high-res guidance continues to show these two features working together with the bulk of the stronger thunderstorms remaining near the boundary. The front is expected to continue to push south through the region this afternoon and evening. By 7 PM, the front is expected to be near our southern border with WFO CRP. The atmosphere is quite unstable, with SBCAPEs near 5000 J/kg. This in combination with 0-6km shear values near 40-50 knots will provide the ingredients necessary for some of the storms to be quite robust with very large hail being the main threat. A dry layer at 700 mb could inhibit storms a bit, but with the instability amounts these should be able to be overcome. A Severe Thunderstorm Watch has been issued for locations generally south and east of a Fredericksburg to San Marcos to Gonzales line to cover the initial threat through 04z. Another watch may need to be issued at a later time for downstream depending on how things evolve tonight. As the front makes it near the southern boundary of the CWA late this afternoon and evening, storms could increase in coverage with the arrival of the best forcing. There are some indications in the latest high-res models that this activity will eventually congeal into an MCS tracking east into the Houston area overnight. If this does occur, mesoscale subsidence on the backside of the complex should limit rain chances after 06-09z tonight and into tomorrow morning. The cold front is expected to push well into South Texas by tomorrow morning. Additional activity is expected to move in from the southwest by tomorrow afternoon as some weak lift above the frontal layer moves into the area. This precip is shown best by some of the CAMs, while the GFS is much drier. One last wave of rainfall is expected Friday night into Saturday ending from west to east by Saturday afternoon. The activity Friday through Saturday is not expected to be severe, but the threat of locally heavy rainfall will continue. The Flash Flood Watch will continue for areas east of a Fredericksburg to Hondo to Pleasanton line through 00z Sunday. While the bulk of the heavy rainfall will fall across the Coastal Plains, a conditional threat of flash flooding remains for the Hill Country and Austin metro areas within the Flash Flood Watch. As what was seen yesterday, a quick inch of rainfall will cause additional flooding concerns. In addition to the rainfall tomorrow, temperatures will be well below normal behind the front. Highs tomorrow will be in the low 60s to near 70 degrees. Austin Bergstrom should break a daily record low maximum temperature. The current record is 75 degrees, and the current forecast high is 66. The other 3 climate sites should not break any records. && .LONG TERM (Saturday Night through Thursday)... Will show no PoPs Saturday night as activity should be east of the area. Mother's Day should be mostly dry as well. The GFS is showing some precip with an approaching trough through Monday, but the Euro remains dry. Will show slight chance PoPs for the beginning of the long-term forecast to cover this threat. Slightly higher PoPs are in the forecast through the mid-week period as models have slightly better consistency on the placement of the trough axis. Temperatures in the extended will moderate but will be cooler than normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 66 60 74 60 / 60 60 80 70 10 Austin Bergstrom Intl Airport 57 66 60 75 60 / 70 60 80 70 10 New Braunfels Muni Airport 58 67 59 76 60 / 70 70 80 70 10 Burnet Muni Airport 53 63 57 72 58 / 40 60 80 60 10 Del Rio Intl Airport 59 67 59 79 61 / 40 60 70 20 10 Georgetown Muni Airport 54 63 59 73 59 / 50 50 80 70 10 Hondo Muni Airport 59 68 59 77 60 / 70 70 70 50 10 San Marcos Muni Airport 56 65 59 74 60 / 70 70 80 70 10 La Grange - Fayette Regional 60 70 64 78 63 / 80 70 80 90 10 San Antonio Intl Airport 58 68 61 78 61 / 70 70 80 70 10 Stinson Muni Airport 60 70 62 78 63 / 80 70 80 70 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Aviation...Treadway Short-Term/Long-Term...Hampshire Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 9, 5:25 AM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, May 9, 4:57 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD 2 SSW CANYON LAKE 29.85N 98.27W
05/09/2019 COMAL TX LAW ENFORCEMENT
MULTIPLE LOW WATER CROSSINGS CLOSED SW OF
CANYON LAKE.
&&Special weather statement, May 9, 5:10 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Thu May 9 2019
TXZ191-206-092300-
Comal TX-Hays TX-
510 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAYS AND NORTHEASTERN
COMAL COUNTIES UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Marcos, Kyle, Buda, Wimberley, Canyon Lake, Uhland, Mountain
City, Hays City and San Marcos Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2994 9779 2988 9789 2981 9810 2996 9818
3016 9791
TIME...MOT...LOC 2209Z 265DEG 6KT 2991 9809
YBLocal storm report, May 9, 5:15 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 2 NE CANYON LAKE 29.90N 98.24W
05/09/2019 E1.50 INCH COMAL TX PUBLIC
&&Local storm report, May 9, 6:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CAMP WOOD 29.67N 100.01W
05/09/2019 E1.75 INCH REAL TX EMERGENCY MNGR
&&Local storm report, May 9, 6:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 6 SSW WIMBERLEY 29.92N 98.12W
05/09/2019 E1.50 INCH HAYS TX PUBLIC
&&Special weather statement, May 9, 6:13 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
613 PM CDT Thu May 9 2019
TXZ209-222>225-100000-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
613 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...NORTHEASTERN
KARNES...SOUTHEASTERN GONZALES...SOUTH CENTRAL FAYETTE AND
NORTHWESTERN LAVACA COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schulenburg to 8 miles north of Runge.
Movement was south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Schulenburg, Hallettsville, Shiner, Moulton, Cheapside, Hochheim,
Westhoff, Komensky, Worthing, Swiss Alp, Henkhaus, Engle, Dilworth,
Ecleto, Freyburg, Moravia, Gruenau, New Davy, High Hill and Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2896 9767 2909 9780 2985 9689 2968 9683
2963 9687 2961 9684 2958 9683 2958 9680
2956 9679
TIME...MOT...LOC 2312Z 349DEG 6KT 2964 9694 2900 9774
YBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:30 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more | 58 hr |
| May 9, 6:59 AM CDT | Special Weather Statement | EWX | Kinney | 46 min |
| May 9, 7:07 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 30 min |
| May 9, 9:51 AM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| May 9, 11:28 AM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 9, 12:30 PM CDT | Special Weather Statement | EWX | Kerr, Real | 45 min |
| May 9, 12:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 9, 1:05 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 3 hr |
| May 9, 1:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kendall, Kerr, Real | 53 min |
| May 9, 1:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 37 min |
| May 9, 1:30 PM CDT | Special Weather Statement | EWX | Medina | 45 min |
| May 9, 1:59 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| May 9, 1:59 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 31 min |
| May 9, 2:26 PM CDT | Special Weather Statement | EWX | Edwards | 49 min |
| May 9, 2:34 PM CDT | Special Weather Statement | EWX | Gillespie | 41 min |
| May 9, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 67 min |
| May 9, 3:22 PM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| May 9, 3:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 80 min |
| May 9, 3:52 PM CDT | Special Weather Statement | EWX | Comal, Hays, Kendall | 53 min |
| May 9, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 64 min |
| May 9, 4:25 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 33 min |
| May 9, 4:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 22 min |
| May 9, 5:10 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| May 9, 5:50 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 55 min |
| May 9, 6:13 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 66 min |
| May 9, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 65 min |
| May 9, 6:55 PM CDT | Special Weather Statement | EWX | Val Verde | 35 min |
| May 9, 6:56 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.